Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 51, NWS Gaylord, MI

April 19, 2011

NWS Gaylord, MI issued this gale warning at Apr 19, 2011, 4:17 AM EDT. It took effect at Apr 19, 2011, 8:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2011, 4:17 AM EDT (08:17 UTC)
In effect from
Apr 19, 2011, 8:00 PM EDT
Expired
Apr 20, 2011, 10:47 AM EDT
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WHUS73 KAPX 190817
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EDT TUE APR 19 2011

LHZ345>349-LMZ323-341-342-344>346-191500-
/O.UPG.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
/O.NEW.KAPX.GL.W.0051.110420T0000Z-110420T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
417 AM EDT TUE APR 19 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-191500-
/O.UPG.KAPX.GL.A.0009.110419T2100Z-110421T1500Z/
/O.NEW.KAPX.SC.Y.0038.110420T0000Z-110421T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
417 AM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
689 
WHUS73 KAPX 191531
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1131 AM EDT TUE APR 19 2011

LHZ345>349-LMZ323-341-342-344>346-192345-
/O.CON.KAPX.GL.W.0051.110420T0000Z-110420T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1131 AM EDT TUE APR 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-192345-
/O.CON.KAPX.SC.Y.0038.110420T0000Z-110421T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1131 AM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
784 
WHUS73 KAPX 191947
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EDT TUE APR 19 2011

LHZ345>349-LMZ323-341-342-344>346-200400-
/O.CON.KAPX.GL.W.0051.110420T0000Z-110420T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
347 PM EDT TUE APR 19 2011

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-200400-
/O.CON.KAPX.SC.Y.0038.110420T0000Z-110421T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
347 PM EDT TUE APR 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM EDT WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
807 
WHUS73 KAPX 200812
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EDT WED APR 20 2011

LSZ321-322-200915-
/O.CAN.KAPX.SC.Y.0038.000000T0000Z-110421T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
412 AM EDT WED APR 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>349-LMZ323-341-342-344>346-201500-
/O.EXT.KAPX.GL.W.0051.000000T0000Z-110420T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 AM EDT WED APR 20 2011

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
131 
WHUS73 KAPX 201447
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EDT WED APR 20 2011

LMZ344>346-202100-
/O.CAN.KAPX.GL.W.0051.000000T0000Z-110420T1500Z/
/O.NEW.KAPX.SC.Y.0039.110420T1500Z-110420T2100Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1047 AM EDT WED APR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-202100-
/O.CAN.KAPX.GL.W.0051.000000T0000Z-110420T1500Z/
/O.NEW.KAPX.SC.Y.0039.110420T1500Z-110420T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1047 AM EDT WED APR 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ323-341-342-201600-
/O.CAN.KAPX.GL.W.0051.000000T0000Z-110420T1500Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1047 AM EDT WED APR 20 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Apr 19, 3:32 AM EDT, 45 minutes earlier.

Area forecast discussion, Apr 19, 3:32 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT TUE APR 19 2011

.SYNOPSIS.../ISSUED AT 332 AM/

LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE NORTHEAST...REACHING
THE DETROIT AREA BY WEDNESDAY MORNING...AND NEAR MONTREAL BY
WEDNESDAY EVENING. PRECIPITATION WILL SURGE INTO NORTHERN MICHIGAN
THIS AFTERNOON...AND WILL BE HEAVY AT TIMES TONIGHT. A WINTRY MIX
WILL RESULT IN MISERABLE WEATHER ACROSS MOST OF NORTHERN MICHIGAN
TONIGHT AND EARLY WEDNESDAY. HIGH PRESSURE ON THURSDAY WILL PROVIDE
FOR QUIETER CONDITIONS...THOUGH COOL WEATHER WILL PERSIST.

JZ

&&

.SHORT TERM.../ISSUED AT 332 AM/...TODAY

PRIMARY FORECAST CONCERN HEADING THROUGH THE DAY OBVIOUSLY CENTERS
ON INCOMING LATE (VERY LATE) WINTER STORM...PRIMARILY TIMING OF
PRECIP SPREADING IN THROUGH THE DAY. EARLY MORNING ANALYSIS PLACES A
PAIR OF SHORTWAVES ACROSS THE ROCKIES...WITH STRONGER WAVE TRACKING
TOWARD WESTERN MONTANA...AND MUCH MORE SUBTLE (BUT IMPORTANT) WAVE
DROPPING INTO COLORADO. SURFACE RESPONSE TO THIS SOUTHERN WAVE
ALREADY WELL UNDERWAY...WITH 991 MB LEE CYCLONE ANALYZED OVER THE
OKLAHOMA PANHANDLE...AND ITS ACCOMPANYING WARM FRONT STRETCHED EAST
THROUGH THE TENNESSEE VALLEY. PLENTY OF MOISTURE INTACT SOUTH OF
THIS FEATURE...WITH WIDESPREAD PWAT VALUES WELL OVER 1 TO 1.5 INCHES
THANKS TO WIDE OPEN AND STRENGTHENING GULF FEED. CLOSER TO HOME..
ELONGATED LOW LEVEL RIDGE AXIS STRETCHES ALONG THE NORTHERN TIER OF
STATES...CURRENTLY DRIVING RATHER BENIGN WEATHER PATTERN ACROSS
NORTHERN MICHIGAN THIS MORNING.

HEADING THROUGH THE DAY...EASTWARD EJECTION OF CENTRAL ROCKIES
SHORTWAVE WILL KICK ASSOCIATED LEE CYCLONE INTO MISSOURI BY MID
AFTERNOON...WITH PRONOUNCED AXIS OF DEEP LAYER WARM ADVECTION ASCENT
TRANSLATING INTO EXPANDING PRECIP SHIELD LIFTING NORTH TOWARD THE
REGION. GIVEN INITIALLY VERY DRY AIRMASS...FEATURING PRONOUNCED DRY
WEDGE SUB-700MB...SAID ASCENT SHOULD DO LITTLE MORE THAN HELP
THICKEN AND LOWER CLOUD SHIELD FROM SOUTH TO NORTH THROUGH
MIDDAY...WITH GOING DRY FORECAST STILL IN GOOD SHAPE. HOWEVER...
TREND AMONG ALL SHORT RANGE GUIDANCE HAS BEEN QUICKER SATURATION
ACROSS NORTHERN LOWER THROUGH THE AFTERNOON...AND DIFFICULT TO
IGNORE GIVEN UPSTREAM BLOSSOMING RADAR RETURNS. WILL THUS SPEED UP
ONSET BY A FEW HOURS SOUTH OF THE BRIDGE...WHILE EASTERN UPPER
COUNTIES WILL STAY SOLIDLY DRY THROUGH 00Z TONIGHT. AS FOR PRECIP
TYPE...PROBABLY LOOKING AT A MIX OF RAIN/SNOW/SLEET OCCURRING ACROSS
THE SOUTH AS PROFILES WET BULB QUICKLY TOWARD SOMETHING ISOTHERMAL
EARLY...BEFORE WARM NOSE POKES IN FROM THE SOUTH 21Z ONWARD. FARTHER
NORTH...WILL MENTION JUST SNOW NORTH OF M-55...THOUGH COULD BE SOME
RAIN AT THE ONSET GIVEN EXPECTED DEEPER MELTING LAYER AROUND
1.5-2KFT. GIVEN THE EXPECTED FASTER ONSET...WILL UP SNOWFALL TOTALS
TO AN INCH OR TWO M-72 CORRIDOR AS RATES SHOULD BE INCREASING
THROUGH THE AFTERNOON (MORE ON SPECIFICS BELOW). HIGH TEMPS TODAY
LIKELY HELD BACK SOME BY THICKENING CLOUDS (ALREADY QUITE THICK
CIRRUS PLUME NOTED OVERHEAD EARLY THIS MORNING)...AND WILL LOWER
READINGS JUST A TOUCH MOST SPOTS...ESPECIALLY NORTHEAST LOWER WHERE
STRENGTHENING ONSHORE FLOW SHOULD HOLD MOST SPOTS IN THE MID/UPPER
30S.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND

LET THE FUN BEGIN! MAIN FORECAST CHALLENGE CLEARLY ON PRECIP
TYPES/AMOUNTS OVERNIGHT AND INTO EARLY WED. 996 MB SURFACE LOW WILL
LIFT INTO SOUTHEAST LOWER MICHIGAN BY 12Z...AND EXIT INTO SOUTHERN
QUEBEC BY EARLY EVENING. INTENSE AXIS OF DEEP LAYER ISENTROPIC
UPGLIDE...FEATURING SOME 40-50 KNOTS PERPENDICULAR TO A DEEP LAYER
OF TIGHTLY PACKED PRESSURE SURFACES...WILL SUPPORT RAPID NORTHWARD
EXPANSION OF PRECIP SHIELD BY 06Z. ISENTROPIC ANALYSIS BETWEEN
ROUGHLY 280K AND 310K INDICATIVE OF IMPRESSIVE MOISTURE SURGE
NORTHWARD...AS SPECIFIC HUMIDITY VALUES CLIMB TOWARD 4-6 G/KG...IN
LINE WITH UPSTREAM OBS FEATURING PWATS PUSHING 1.5 INCHES. NEEDLESS
TO SAY...PRECIP RATES AND AMOUNTS SHOULD BE RATHER IMPRESSIVE
OVERNIGHT. ALSO AIDING THIS IDEA IS STRONG SLOPED DEEP LAYER AXIS OF
FRONTOGENETICAL FORCING THAT LIFTS NORTH ROUGHLY 00-09Z...WITH TIME
HEIGHTS THROUGH MAINLY NORTHERN LOWER STRONGLY SUPPORTING NOTION OF
BANDED PRECIP ELEMENTS (PERHAPS ONE MAIN HEAVY BAND?) GIVEN DEEP
NEGATIVE EPV LAYER (I.E. REDUCED STABILITY ALOFT) OVERTOPPING UPWARD
BRANCH OF PRIMARY FGEN CIRCULATION. THUNDER POTENTIAL ALSO QUITE
HIGH (AS IS TYPICAL IN ROBUST SPRING SNOWSTORMS SUCH AS THIS
ONE)...WITH POSSIBILITY OF EVEN JUST SOME PLAIN UPRIGHT CONVECTIVE
ELEMENTS PER TIME HEIGHTS OF NEGATIVE THETA-E LAPSE RATES SPREADING
NORTH WITH TIME ABOVE SUB-800MB STABLE LAYER. THIS IN LINE WITH
LATEST SPC DAY 1 THINKING AS WELL...AND WILL MENTION FOR ALL OF
NORTHERN LOWER (EASTERN UPPER JUST A BIT TOO REMOVED FROM STRONGEST
THERMODYNAMIC FORCING).

WITH THE ABOVE IN MIND...PRECIP TYPES STILL REMAIN A BIG HEADACHE...
AND WILL BE SUBJECT TO CHANGE EVEN WHILE THE EVENT IS ONGOING. BEST
GUESS IS FOR INITIAL RAIN/SNOW/SLEET MIX ACROSS SOUTHERN AREAS TO
CHANGE TO ALL RAIN (PERHAPS LOCALIZED FREEZING RAIN?) AS PRONOUNCED
700MB WARM NOSE GREATER THAN +3C WORKS INTO AREAS ROUGHLY SOUTH OF A
HARRISVILLE-CADILLAC LINE). NORTH AND WEST OF HERE UP TOWARD THE
M-32 CORRIDOR IS THE ZONE OF GREATEST BUST POTENTIAL AS GUIDANCE IS
REALLY RIDING THE LINE BETWEEN A BUNCH OF SNOW...AND A QUICK MIX
WITH SLEET/FREEZING RAIN/RAIN. PER CLIMO IN THESE SITUATIONS...THE
WARM NOSE IS ALWAYS UNDERMODELED...AND FEEL THIS SYSTEM WILL BE NO
DIFFERENT. STILL...MAY TAKE SOME TIME FOR WARMING TO WIN OUT TO
FORCE A CHANGE FROM ALL SNOW...AND WILL TREND SNOWFALL AMOUNTS
UPWARD FROM 1-2 INCHES SOUTH TO 6-9 INCHES NORTH (CLOSER TO M-32).
ONE THING TO KEEP IN MIND IS STRONG COLD CONVEYOR BELT SHOULD
MAINTAIN A RATHER BEEFY SUB-FREEZING LAYER BELOW 800MB GIVEN SOURCE
REGION FROM EASTERN CANADA (PLENTY OF COLD AIR AVAILABLE RIGHT
NOW)...SO OVERALL FREEZING RAIN THREAT MAY BE LIMITED...WITH MORE OF
A SLEET SCENARIO ENVISIONED. NORTH OF M-32 LIKELY TO STAY MOSTLY
SNOW...WITH AMOUNTS CLOSING IN ON 10+ INCHES IN A STRIPE EITHER SIDE
OF THE STRAITS. GIVEN THIS GENERAL IDEA...WILL UPGRADE MOST OF THE
WATCH TO A WARNING...SAVE FOR SOUTHEASTERNMOST COUNTIES WHERE WARM
NOSE LOOKS TO ARRIVE FAST ENOUGH TO PRECLUDE ANY SIGNIFICANT
ACCUMULATION OF SNOW...AND SLEET ACCUMULATION SHOULD BE UNDER AN
INCH. THAT SAID...WILL KICK OUT AN ADVISORY FOR MOST REMAINING
COUNTIES TO COVER LIKELIHOOD OF AT LEAST A PERIOD OF WINTRY
CONDITIONS AT THE ONSET.

THINGS FINALLY WIND DOWN BY MIDDAY WEDNESDAY AS UPPER TROUGH AXIS
CROSSES THE AREA...WITH PERHAPS SOME WEAK LINGERING LIGHT SNOW
THROUGH EARLY EVENING BENEATH LINGERING MID LEVEL DEFORMATION AXIS.
COULD ALSO SEE A FEW SNOW SHOWERS LINGERING INTO EARLY WEDNESDAY
NIGHT...BUT NOT A BIG DEAL. LOW/MID LEVEL RIDGING EXPECTED TO ARRIVE
ON THU...SUPPORTING A QUICK IMPROVEMENT IN WEATHER CONDITIONS...
THOUGH WILL NEED TO WATCH POTENTIAL FOR SOME STUBBORN LOW CLOUDS TO
GET STUCK BENEATH LOWERING INVERSION FOR AT LEAST A PART OF THE DAY.
STILL...HIGHS SHOULD WARM BACK WELL INTO THE 40S (THE WARMEST OF THE
PAST 4 DAYS!!).

LAWRENCE

REST OF THE FORECAST...YET ANOTHER SYSTEM WILL BE LIFTING OUT OF THE
SW...ACROSS THE CENTRAL PLAINS...AND THRU THE LAKES REGION. THE
UPPER TROF WILL CROSS THE REGION FRI NIGHT/SAT MORNING...WITH THE
SURFACE LOW PASSING ACROSS SOUTHERN LOWER MI FRI NIGHT. HERE WE
GO AGAIN...RIGHT? HOPEFULLY NOT. WE HAVE A LONG ENOUGH PERIOD OF
SOUTHERLY FLOW THURSDAY NIGHT/FRIDAY TO GET SOME WARM(ER) AIR UP
HERE BEFORE THE SYSTEM ARRIVES. GFS SOUNDING MIGHT SUPPORT A CHANCE
OF MIXED PRECIP BOTH EARLY (FRIDAY PM) AND LATE (EARLY SAT) IN
EASTERN UPPER MI. OTHERWISE...THIS LOOKS A RAIN EVENT. AMAZING.
(LIKELY POPS FRI NIGHT...BRACKETED BY CHANCE POPS FRI/SAT.)

MIND YOU...IT WILL STILL BE COOL THRU SUNDAY. BUT THERE ARE SOME
REASONS FOR CAUTIOUS OPTIMISM EARLY NEXT WEEK. THE WESTERN TROF WILL
BE LOADING UP AGAIN THIS WEEKEND. BUT THIS ONE WILL NOT BE QUITE AS
PROGRESSIVE...GIVING IT TIME TO PUMP UP A STRONGER EASTERN RIDGE
BEFORE KICKING OUT. THERE ARE MODEL DIFFS (AS BEFITS DAY 7-8)...
WITH THE GFS BRINGING A LARGER CHUNK OF THE TROF OVERHEAD. THE
ECMWF LIFTS IT ALMOST DUE NORTH TO OUR WEST...AND PUSHES 80F
SURFACE TEMPS AS FAR NORTH AS CENTRAL LOWER MI ON TUESDAY. COME ON
ECMWF!

JZ

&&

.MARINE.../ISSUED AT 332 AM/

LATE SEASON WINTER STORM EXPECTED ACROSS THE REGION HEADING INTO
TONIGHT AND WEDNESDAY AS LOW PRESSURE TRACKS OVER SOUTHEAST LOWER
MICHIGAN. TIGHTENING PRESSURE GRADIENT AND NEUTRAL TO UNSTABLE
OVERWATER PROFILES WITH STRONG FLOW JUST OFF THE SURFACE WILL
SUPPORT THE DEVELOPMENT OF GALE FORCE WINDS ACROSS MOST NEARSHORE
WATERS LATE THIS EVENING...PERSISTING INTO MIDDAY WEDNESDAY BEFORE
DIMINISHING QUICKLY WEDNESDAY NIGHT. HIGH PRESSURE WILL ARRIVE
THURSDAY INTO THURSDAY NIGHT...SETTING UP A RETURN TO LIGHT WINDS
AND LOW WAVES.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1042 PM/...VALID FOR 00Z TAFS

A SHORT LIVED BREAK IN THE WEATHER WITH JUST SOME INCREASING HIGH
CLOUDS OVERNIGHT AS WEAK HIGH PRESSURE HOLDS ON. THE NEXT STORM
SYSTEM IN THE CENTRAL PLAINS WILL STRENGTHEN...WHILE LIFTING INTO
THE SOUTHERN MISSISSIPPI VALLEY LATER TONIGHT INTO TUESDAY THEN
ACROSS SOUTHERN LOWER MICHIGAN TUESDAY NIGHT INTO WEDNESDAY.
CONDITIONS WILL RAPIDLY DECLINE LATE TUESDAY THROUGH MUCH OF
WEDNESDAY...WITH INCREASING WINDS...DEVELOPING IFR CIGS...IFR-MVFR
VSBYS...AND ANOTHER BOUT WITH WINTRY PRECIPITATION. PRECIPITATION
WILL REACH TVC FIRST AROUND 22Z AND PLN AND APN SHORTLY AFTER 00Z.
IT LOOKS LIKE A MAINLY SNOW EVENT AT PLN AND APN...WITH MORE OF A
MIXTURE OF SNOW...SLEET AND RAIN AT TVC...ALTHOUGH LATEST MODEL
GUIDANCE ROLLING IN WOULD EVEN SUGGEST A MAINLY SNOW EVENT THERE
AS WELL.

AJS

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM EDT
     WEDNESDAY FOR MIZ028>036.
     WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 2 PM EDT
     WEDNESDAY FOR MIZ016>027.
     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 2 PM EDT
     WEDNESDAY FOR MIZ008-015.
LH...GALE WARNING FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY FOR
     LHZ345>349.
LM...GALE WARNING FROM 8 PM THIS EVENING TO 5 PM EDT WEDNESDAY FOR
     LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 11 PM EDT
     WEDNESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Apr 18, 3:26 PM EDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
326 PM EDT MON APR 18 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
192230-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
326 PM EDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL MOVE OUT OF THE MID MISSISSIPPI VALLEY AND
INTO THE SOUTHERN GREAT LAKES TUESDAY NIGHT. THIS WILL SPREAD A
MIX OF SNOW...SLEET AND RAIN INTO NORTHERN MICHIGAN. SIGNIFICANT
SNOW ACCUMULATIONS ARE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA
TUESDAY NIGHT INTO EARLY WEDNESDAY. FOR ADDITIONAL DETAILS...
PLEASE SEE THE LATEST WINTER STORM WATCH AT WWW.WEATHER.GOV/GAYLORD.

GALE FORCE WINDS MAY DEVELOP ON THE NEARSHORE WATERS AROUND
NORTHERN MICHIGAN TUESDAY NIGHT INTO WEDNESDAY NIGHT. PLEASE SEE
THE LATEST GALE WATCH FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:13 AM EDTWinter Storm WarningAPXAlpena, Antrim, Benzie, Cheboygan, Crawford, Emmet and 7 more24 hr
Apr 19, 4:13 AM EDTWinter Weather AdvisoryAPXAlcona, Arenac, Crawford, Gladwin, Iosco, Manistee and 5 more24 hr
Apr 19, 4:17 AM EDTSmall Craft AdvisoryAPX24 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.